# SDR 200401

- Difficulty date: March 30, 2004
- Submitted: July 13, 2004
- Operation: General aviation
- Aircraft: N692JM
- Make and model: Cessna 525A
- Aircraft serial: 525A0004
- Engine: Wilint FJ44
- System (JASC): 2720 · Rudder Control System
- Part: Transponder
- Part number: GTX330TXP
- Part serial: 84305501
- Condition: Malfunctioned
- Location: Rudder Control
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INSTALLED VARIOUS RADIOS IN THIS AIRCRAFT INCLUDING THE GTX 330 TRANSPONDER INTO THE LOWER SECTION OF THE CAPTAINS INSTRUMENT PANEL.  MONTHS LATER, WHILE THE AIRCRAFT WAS UNDERGOING A PHASE 5 INSPECTION AT THE MFG, IT WAS DISCOVERED THAT THE NEWLY INSTALLED TRANSPONDER WAS INTERFERING WITH THE RUDDER BELLCRANK ABOVE THE PILOTS RUDDER PEDALS AND PREVENTING THE RUDDER FROM ACHIEVING FULL TRAVEL TO THE LEFT.  THE LOSS OF TRAVEL WAS IDENTIFIED AS BEING 6 DEGREES DURING A FLIGHT CONTROL (THROW) CHECK.  REMANUFACTURED THE PANEL AND RELOCATED THE NR TRANSPONDER TO A MORE APPROPRIATE LOCATION WITH ADEQUATE CLEARANCE.
